Couldn't find what you looking for?

TRY OUR SEARCH!

well a bit of background on me-
in 32 very close to 33 single male with no children
started using like most everyone else. a few percs or vicodin's here or there. then on to percs and vics everyday all day long. till one day i gave my friend money to go get me some piils, he comes back with these little tiny oc 40's. i'm like wtf dude you ripped me off. but i was in love at first sight.

i spent about 2 or 3 years on oxycontin's, then they became popular and the prices shot up to a dollar a mg. i just couldn't afford that, i never robbed, cheated or stole to get my dope. not that it makes me a good person or anything, but i thought i should mention that.

once oxy became too expensive i graduated to heroin. eventually i was doing a gram or more of H every day up my nose. at that rate of doping there just were not enough hours in a day to work enough to support my habit. i knew i needed help.

I'm a veteran so i went to the VA and got a prescription for methadone. i started at 30mg a day of methadone and was perfectly fine no w/d no cravings. all the people i read about doing 90mg and higher of methadone, i don't understand why they need that much. unless they also want to get high. i got my first methadone script 7 years ago this thanksgiving.

for the last year and a half, I've been lowering the amount of 'done i take. i made it all the way down to 5mg a day on my own. in this time i was also still getting a script of 90 10mg tabs of methadone a month. so the 'done i wasn't taking i put into a big container to save them.

today is Thursday 9/11 on tuesday 9/9 i went in to see my doctor and told her what i had been doing the last year and a half, and gave her all my unused 'done. i told her i was ready to quit and gotten down to 5mg a day. and that a few of my friends had taken suboxone and it had worked for them, i wanted to try it.

when i went in to see the dr. i had not taken any 'done for about 28 hours. i was starting to feel w/d i think. she wrote me a prescription for two 2mg tabs of sub. but warned me not to take them unless i was sure i was in w/d. she also said i could come back the next day on wed she would give me 2 more sub's. but i didn't need to come back on wed.

so, i was so afraid of going in to precipitated withdraw, that i waited till Thursday morning to take the subs, which was about 55 hours since my last dose of 'done. i was definitely feeling the physical part of w/d when i decided to take it. but mentally i was so stoked about not having the methadone fog in my head. today was a beautiful day, cool, blue sky's and i felt great.

i was supposed to take one 2mg tab of sub, then another 2mg an hour later. i didn't need to take the second one. i still have it in my bottle, and i still feel fine. I'm going to take it into the office in the morning with me to show her i didn't need to take it.

the dr. told me she plans to do my detox in 15-30 days since i had gotten my 'done use so low on my own. and i was stabilized at 5mg for about 2 months. i could take 5mg and be perfectly fine on it.

i have read a few post in this thread stating that addiction is not "all in your head" i know the pain and sleepless nights i had just going from 20mg to 15mg. and as soon as she wrote my script for subs i felt better. hell i went 55 hours without any methadone. and i felt ok, so for me i think 70% of it is "just in my head"

i feel very positive about taking sub, and I'm going to put my best effort into getting clean from opiates. its been a long 12 years of addiction and I'm ready for it to end. wish me luck

i posted this in another thread on accident, srry for the double post.

Loading...

i went to bed last night and slept the whole night. which was the first time i did that in a long time. it seemed like the 5mg of methadone i was doing every morning was wearing off by bed time. i would get the tight lower back and RLS would keep me from falling asleep till 3 or 4am. even if i tried taking tylenol pm's they would make me very sleepy, but not enough to fall asleep.

this morning was my second day on the suboxone, i took a 2mg tab under my tongue. i dont know if its because i was only taking 5mg of methadone or what, but i was stoned all day. tomarrow i'm gonna try breaking the sub in half, 2mg's is just too much. i dont want to get high, i want to taper dow to zero.

my dr. said that if i do it right, detox will only take 10-15 days. she explained how she does sub detox, and it really makes sence too me. i'll go ahead and try my best to explain it to you all.

you start on a dose that relieves any withdrawls. some people need more or less than others. size does not matter btw. (i'm 6 foot 260 pounds, 2mg is more than enough for 24 hours)
stay on that dose for 10 days, untill you have flushed all the methadone from your body.
then the next 5 days taper the dose down to zero.

she also told me that the w/d from sub is just as bad as methadone. so as long as you dont stay on suboxone too long, you only experience minimal w/d.

i really hope she's not lieing to me. but i'll keep updating this post. so you will find out as i do.
Reply

Loading...

forgot to update yesterday.

i broke one of my 2mg suboxone's in half. so i only took 1mg of sub yesterday. felt fine all day, and slept great.

today i took the other half of the broken sub. i feel fine an expect to keep feeling fine today.

tomarrow i plan to only tave .5mg of sub. i hope it works lowering my dose every few days.
Reply

Loading...

I know your post is over a year old, but I'd love to know how it all turned out for you. It sounds like you're a strong person.
The w/d from methadone is not even comparable to suboxone though - I have done both in the past. Your doctor is wrong about that, but maybe she's just saying that so you expect the worse and then cruise through the w/d's.
Reply

Loading...